# SDR 2011FA0000788

- Difficulty date: December 12, 2011
- Submitted: December 12, 2011
- Operation: General aviation
- Engine: Cont IO550B
- Engine time: 690 hours
- System (JASC): 2810 · Fuel Storage
- Part: Diaphragm
- Condition: Deteriorated
- Location: Flow Divider
- Part time: 690 hours
- Component: Flow Divider, Cont
- Component part number: 64650817
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ENGINE LOST POWER IN FLIGHT, MADE A PRECAUTIONARY LANDING AND COULD NOT BE RESTARTED.  PROBLEM WAS AN EXTREMELY HARDENED DIAPHRAGM IN THE ENGINE'S FLOW DIVIDER.  THE DIAPHRAGM WAS SO INFLEXIBLE THAT THE FLOW DIVIDER CLOSED AND COULD NOT BE OPENED NO MATTER HOW MUCH FUEL PRESSURE WAS APPLIED TO THE INLET OF THE FLOW DIVIDER.  THE DATE CODE ON THE DIAPHRAGM WAS FROM 2007.  UNKNOWN CAUSE FOR THE PROBLEM BUT A POSSIBLE FUEL CONTAMINATION OR ADDITIVE CAUSING A REACTION THAT CAUSED THE DIAPHRAGM TO HARDEN IS SUSPECT.
